Alert archive / Georgia / Freeze Warnings in 2008
Freeze Warning 2, NWS Charleston, SC
NWS Charleston, SC issued this freeze warning at Oct 28, 2008, 3:16 PM EDT for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Oct 28, 2008, 9:50 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2008, 3:16 PM EDT (19:16 UTC)
- In effect from
- Oct 28, 2008, 9:50 PM EDT
- Expired
- Oct 29, 2008, 9:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 281916 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 316 PM EDT TUE OCT 28 2008 GAZ087-088-099-100-114-115-SCZ040-290400- /O.UPG.KCHS.FZ.A.0003.081029T0800Z-081029T1300Z/ /O.NEW.KCHS.FZ.W.0002.081029T0800Z-081029T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...REIDSVILLE...CLAXTON...ALLENDALE 316 PM EDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A COLD AIRMASS OVER THE AREA...COMBINED WITH CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL ALLOW SOME INLAND AREAS TO DROP TO AROUND FREEZING TONIGHT. THE GREATEST CHANCE FOR FREEZING TEMPERATURES WILL BE AFTER 4 AM ALONG AND WEST OF A LINE FROM REIDSVILLE TO STATESBORO TO RIDGELAND TO SAINT GEORGE. LOCATIONS CLOSER TO THE COAST COULD ALSO EXPERIENCE A BRIEF DROP TO AROUND FREEZING...ALTHOUGH THIS SHOULD BE CONFINED TO RURAL AREAS. FAR INLAND LOCATIONS SUCH AS SYLVANIA...MILLEN AND ALLENDALE COULD DROP BELOW 30 DEGREES FOR AN HOUR OR TWO. CONDITIONS DO NOT APPEAR FAVORABLE FOR A WIDESPREAD HEAVY FROST...HOWEVER PATCHY TO SCATTERED FROST IS POSSIBLE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. WEDNESDAY NIGHT IS AGAIN EXPECTED TO BE COLD AND FREEZING TEMPERATURES WITH SCATTERED FROST COULD OCCUR. STAY TUNED FOR THE LATEST WEATHER INFORMATION. $$ GAZ101-SCZ042>044-047-290400- /O.NEW.KCHS.FZ.W.0002.081029T0800Z-081029T1300Z/ EFFINGHAM-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- INCLUDING THE CITIES OF...SPRINGFIELD...HAMPTON...WALTERBORO... ST. GEORGE...SUMMERVILLE...RIDGELAND 316 PM EDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. A COLD AIRMASS OVER THE AREA...COMBINED WITH CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL ALLOW SOME INLAND AREAS TO DROP TO AROUND FREEZING TONIGHT. THE GREATEST CHANCE FOR FREEZING TEMPERATURES WILL BE AFTER 4 AM ALONG AND WEST OF A LINE FROM REIDSVILLE TO STATESBORO TO RIDGELAND TO SAINT GEORGE. LOCATIONS CLOSER TO THE COAST COULD ALSO EXPERIENCE A BRIEF DROP TO AROUND FREEZING...ALTHOUGH THIS SHOULD BE CONFINED TO RURAL AREAS. FAR INLAND LOCATIONS SUCH AS SYLVANIA...MILLEN AND ALLENDALE COULD DROP BELOW 30 DEGREES FOR AN HOUR OR TWO. CONDITIONS DO NOT APPEAR FAVORABLE FOR A WIDESPREAD HEAVY FROST...HOWEVER PATCHY TO SCATTERED FROST IS POSSIBLE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. WEDNESDAY NIGHT IS AGAIN EXPECTED TO BE COLD AND FREEZING TEMPERATURES WITH SCATTERED FROST COULD OCCUR. STAY TUNED FOR THE LATEST WEATHER INFORMATION. $$ SCZ045-290300- /O.EXT.KCHS.LW.Y.0040.000000T0000Z-081029T0300Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 316 PM EDT TUE OCT 28 2008 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING FOR LAKE MOULTRIE... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. NORTHWEST WINDS AROUND 20 KNOTS WILL CONTINUE OVER LAKE MOULTRIE THROUGH THE EVENING HOURS BEFORE SUBSIDING TO AROUND 15 KNOTS. MARINERS SHOULD USE CAUTION ON OPEN LAKE WATERS THROUGH THIS EVENING. STAY TUNED FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$
3 follow-up statements
000 WWUS72 KCHS 290150 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 950 PM EDT TUE OCT 28 2008 SCZ045-291000- /O.CAN.KCHS.LW.Y.0040.000000T0000Z-081029T0300Z/ /O.EXA.KCHS.FZ.W.0002.081029T0800Z-081029T1300Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 950 PM EDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. UNDER CLEAR SKIES AND WITH LIGHT WINDS...TEMPERATURES AFTER 4 AM WILL DIP TO AROUND 32 DEGREES ACROSS THE FRANCIS MARION NATIONAL FOREST...AND ACROSS AREAS NORTH AND WEST OF ROUTE 52 AWAY FROM LAKE MOULTRIE. CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD HEAVY FROST. HOWEVER...PATCHY TO SCATTERED FROST IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL FREEZE SENSITIVE VEGETATION. WEDNESDAY NIGHT IS AGAIN EXPECTED TO BE COLD...AND FREEZING TEMPERATURES WITH SCATTERED FROST COULD OCCUR. STAY TUNED FOR THE LATEST WEATHER INFORMATION. MEANWHILE...WINDS HAD DIMINISHED ON LAKE MOULTRIE. THE LAKE WIND ADVISORY FOR LAKE MOULTRIE HAS THEREFORE BEEN CANCELLED. $$ GAZ116-137-138-291000- /O.EXA.KCHS.FZ.W.0002.081029T0800Z-081029T1300Z/ INLAND BRYAN-LONG-INLAND LIBERTY- INCLUDING THE CITIES OF...PEMBROKE...LUDOWICI...HINESVILLE 950 PM EDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. A COLD AIRMASS OVER THE AREA...COMBINED WITH CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL ALLOW MANY INLAND AREAS TO DROP TO AROUND FREEZING TONIGHT. THE GREATEST CHANCE FOR FREEZING TEMPERATURES WILL BE AFTER 4 AM ALONG AND WEST OF A LINE FROM LUDOWICI TO HINESVILLE TO RICHMOND HILL. CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD HEAVY FROST. HOWEVER...PATCHY TO SCATTERED FROST IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. WEDNESDAY NIGHT IS AGAIN EXPECTED TO BE COLD...AND FREEZING TEMPERATURES WITH SCATTERED FROST COULD OCCUR. STAY TUNED FOR THE LATEST WEATHER INFORMATION. $$ GAZ087-088-099>101-114-115-SCZ040-042>044-047-291000- /O.CON.KCHS.FZ.W.0002.081029T0800Z-081029T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND 950 PM EDT TUE OCT 28 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. A COLD AIRMASS OVER THE AREA...COMBINED WITH CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL ALLOW MANY INLAND LOCATIONS TO DROP TO AROUND FREEZING TONIGHT. THE GREATEST CHANCE FOR FREEZING TEMPERATURES WILL OCCUR AFTER 4 AM. FAR INLAND LOCATIONS SUCH AS SYLVANIA...MILLEN AND ALLENDALE COULD DROP BELOW 30 DEGREES FOR AN HOUR OR TWO CLOSE TO DAYBREAK. CONDITIONS DO NOT APPEAR FAVORABLE FOR A WIDESPREAD HEAVY FROST. HOWEVER...PATCHY TO SCATTERED FROST IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. WEDNESDAY NIGHT IS AGAIN EXPECTED TO BE COLD...AND FREEZING TEMPERATURES WITH SCATTERED FROST COULD OCCUR. STAY TUNED FOR THE LATEST WEATHER INFORMATION. $$
000 WWUS72 KCHS 290812 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 412 AM EDT WED OCT 29 2008 GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-291300- /O.CON.KCHS.FZ.W.0002.000000T0000Z-081029T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO... ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND 412 AM EDT WED OCT 29 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. TEMPERATURES HAVE ALREADY FALLEN TO NEAR FREEZING IN MANY LOCATIONS ACROSS THE WARNED AREA. IT IS STILL POSSIBLE THAT LOCATIONS WELL INLAND SUCH AS SYLVANIA...MILLEN AND ALLENDALE COULD DROP BELOW 30 DEGREES FOR AN HOUR OR TWO CLOSE TO DAYBREAK. CONDITIONS HAVE NOW BECOME MORE FAVORABLE FOR FROST. MOST AREAS WILL SEE AT LEAST PATCHY TO SCATTERED FROST BEFORE SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. WEDNESDAY NIGHT IS AGAIN EXPECTED TO BE COLD...AND FREEZING TO NEAR FREEZING TEMPERATURES WITH SCATTERED FROST COULD OCCUR. STAY TUNED FOR THE LATEST WEATHER INFORMATION. $$
000 WWUS72 KCHS 291247 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 847 AM EDT WED OCT 29 2008 GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-291400- /O.EXP.KCHS.FZ.W.0002.000000T0000Z-081029T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON...WALTERBORO... ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND 847 AM EDT WED OCT 29 2008 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. TEMPERATURES WILL WARM INTO THE 40S BY 10 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this freeze warning went out at Oct 28, 1:34 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 28, 1:34 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
134 PM EDT TUE OCT 28 2008
.SYNOPSIS...
HIGH PRESSURE WILL GRADUALLY BUILD OVER THE REGION FROM THE WEST
THROUGH FRIDAY. HIGH PRESSURE WILL WEAKEN BY SATURDAY AND SUNDAY. A
A WEAK COASTAL TROUGH OF LOW PRESSURE TRIES TO DEVELOP OVER THE
ATLANTIC DURING THIS WEEKEND AS AN UPPER LEVEL LOW TRACKS FROM THE
GULF OF MEXICO NORTHEASTWARD ACROSS THE SOUTHEAST U.S. BY LATER
SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TODAY WILL LIKELY BE THE COOLEST DAY SO FAR THIS FALL SEASON. A
DEEP UPPER TROF WILL CONTINUE OVER THE NE U.S. AND A SFC RIDGE
CENTER WILL REMAIN WEST OF THE REGION OVER THE SOUTHERN MS RIVER
VALLEY. THIS WILL ALLOW DEEP LAYER COLD ADVECTION UNDER NW
FLOW...WITH WINDS 10-20 MPH AT THE SFC. HIGH TEMPS WILL STRUGGLE TO
REACH THE MID TO UPPER 50S. ALTHOUGH NOT EXPECTING RECORD LOW MAXES
TODAY...IT WILL STILL BE QUITE COOL...EVEN WITH FULL SUN.
LAKE WINDS...ALTHOUGH THE ONGOING COLD AIR ADVECTION ACROSS LAKE
MOULTRIE WILL DIMINISH BY AFTERNOON...MIXING HEIGHTS WILL RISE
ENOUGH THIS AFTERNOON TO TAP INTO THE BOUNDARY LAYER WINDS OF
20-30 KT. AS A RESULT WE HAVE EXTENDED THE LAKE WIND ADVISORY ON
LAKE MOULTRIE UNTIL 21Z.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
THE SFC RIDGE CONTINUES TO SLOWLY SNEAK EASTWARD DURING THE
NIGHT...WHICH WILL HELP WINDS TO DECREASE. THE BIG QUESTION IS HOW
MUCH WINDS WILL DECOUPLE...HELPING TEMPS TO DROP TO NEAR FREEZING
OVER INTERIOR/INLAND LOCATIONS...ESPECIALLY WEST OF I-95. THINK
STRONG INVERSION WILL DEVELOP AFTER SUNSET...WHICH SHOULD AID IN
DECOUPLING WINDS. FOR NOW...HAVE MAINTAINED FREEZE WATCH ALL AREAS
EXCEPT NEAR THE COAST...WITH MENTION OF PATCHY FROST FOR TONIGHT.
WILL LET DAY SHIFT DECIDE IF FREEZE WARNING NEEDED. ALSO ON THE
FENCE WITH GOING FROST ADVISORY TONIGHT. IF WINDS CAN DECOUPLE
ENOUGH...FEEL CHANCES FOR SCATTERED TO AREAS OF FROST PRETTY
CERTAIN...WHICH WOULD REQUIRE AN ADVISORY.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
STILL ANOTHER COOL DAY IN STORE FOR WEDNESDAY AS A DEEP UPPER TROF
CONTINUES TO SLOWLY MOVE NE AWAY FROM NEW ENGLAND. TEMPS WILL BE
SIMILAR TO A FEW DEGS WARMER THAN TUESDAY. WEDNESDAY NIGHT WILL ALSO
BE COLD...PROBABLY NOT MUCH DIFFERENT THAN THE PREVIOUS NIGHT...WITH
SOME AREAS NEAR FREEZING WITH PATCHY FROST AGAIN. BY THURSDAY...THE
SFC RIDGE MOVES INTO THE CENTRAL ATLANTIC STATES...KEEPING NNE LOW
LEVEL FLOW. HOWEVER...MID/UPPER LEVEL HTS AND TEMPS CONTINUE TO
WARM. THUS...HAVE CONTINUED GRADUAL UPWARD TREND IN TEMPS THURSDAY
AND FRIDAY. COOL THURSDAY NIGHT AND FRIDAY NIGHT...BUT NO FREEZING
TEMPS EXPECTED RIGHT NOW. SOME PATCHY FROST STILL POSSIBLE OVER
INLAND/COLDER LOCATIONS.
MODELS BEGIN TO FALL OUT OF AGREEMENT BY THE COMING WEEKEND. THE GFS
SHOWS AN UPPER LOW DROPPING OUT OF THE NORTHERN STREAM INTO THE NE
GULF BY EARLY IN THE WEEKEND...THEN NEARLY CLOSING OFF AS IT MOVES
SLOWLY NE UP TOWARD THE SE U.S. COAST SUNDAY AND MONDAY. THE ECMWF KEEPS
THE UPPER TROF OPEN AND MORE PROGRESSIVE...WHICH SEEMS MORE IN LINE
WITH GFS ENSEMBLE MEAN AND CONSISTENT WITH PAST FEW RUNS. THE GFS
SOLUTION WOULD TRANSLATE TO A PRETTY WET SECOND HALF OF THE WEEKEND.
FOR NOW...HAVE SHOWN AN UPPER TREND IN POPS MAINLY OVER THE ATLANTIC
WATERS THROUGH THE WEEKEND.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HRS. GUSTY WINDS
SHOULD TAPER OFF AROUND SUNSET WITH MAINLY CLEAR SKIES THROUGH
MIDDAY WED.
EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS WILL PREVAIL
THROUGH SATURDAY. MVFR CEILINGS POSSIBLE SUN AS A COASTAL TROUGH
DEVELOPS.
&&
.MARINE...
WINDS AND SEAS ON THE ATLANTIC WATERS ARE SHOWING A SLOW DECLINE
OVER THE LAST FEW HOURS ALTHOUGH STILL SOLIDLY IN SMALL CRAFT
ADVISORY CRITERIA. CURRENT SEAS CONTINUE TO RUN ABOUT 1-2 FT ABOVE
WAVE WATCH HOWEVER WE DECREASED WAVE HEIGHTS A BIT CLOSER TO THE
COAST DUE TO THE OFFSHORE FETCH. SUSTAINED WINDS IN THE HARBOR
WILL LIKELY REMAIN AROUND 15 KT WITH SOME GUSTS CLOSE TO 20 KT.
THE ONGOING SMALL CRAFT ADVISORY IS MARGINAL BUT WILL MAINTAIN FOR
CONTINUITY.
THE GRADIENT RELAXES A BIT TONIGHT...AND WITH MUCH LESS COLD AIR
ADVECTION...WINDS WILL DROP OFF ENOUGH SO THAT THE SCA/S WILL COME
DOWN FOR ALL BUT THE OUTER GA WATERS.
A FURTHER DECREASE IN THE WIND FIELDS WILL OCCUR WEDNESDAY...AND
WE MIGHT BE ABLE TO TEMPORARILY END THE SCA ON THE OUTER GA
WATERS...AS WINDS DROP TO 20 KT OR LESS AND SEAS FALL TO 5 FT OR
LESS.
HOWEVER...ANY IMPROVEMENT IN CONDITIONS WILL CHANGE AGAIN LATE IN
THE WEEK...AS A REINFORCING AREA OF HIGH PRES BUILDS FROM THE NW
THU. A NELY FETCH WILL DEVELOP AROUND THIS HIGH LATER THU THROUGH
SAT...AND A PINCHING OF THE PRES GRADIENT LOOKS TO FORM LATE IN
THE WEEK...AS A COASTAL TROUGH ATTEMPTS TO FORM BY SAT. WITH AN
ONSHORE FETCH DEVELOPING...ESPECIALLY ACROSS THE GA COASTAL
WATERS...WINDS AND SEAS WILL INCREASE AGAIN THU THROUGH SAT...AND
SCA/S MAY AGAIN BE NEEDED.
&&
.CLIMATE...
CHARLESTON AIRPORT...
10/29 RECORD LOW 27 IN 1976
RECORD LOW MAX 54 IN 1954
DOWNTOWN CHARLESTON...
10/29 RECORD LOW 41 IN 1952
RECORD LOW MAX 54 IN 1952
SAVANNAH AIRPORT:
10/29 RECORD LOW 30 IN 1976
RECORD LOW MAX 54 IN 1910
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
GAZ087-088-099-100-114-115.
SC...LAKE WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR SCZ045.
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
SCZ040.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ350-
352-354.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ330.
&&
JRLHazardous weather outlook, Oct 28, 4:09 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 409 AM EDT TUE OCT 28 2008 GAZ117-119-139-141-SCZ048>051-290815- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 409 AM EDT TUE OCT 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST...PATCHY FROST WILL BE POSSIBLE ACROSS SOME FAR INLAND LOCATIONS WEDNESDAY AND THURSDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-290815- BERKELEY- 409 AM EDT TUE OCT 28 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST/FREEZE...AT LEAST PATCHY FROST WILL OCCUR ACROSS THE AREA WEDNESDAY AND THURSDAY MORNINGS. TEMPERATURES MAY APPROACH FREEZING IN A FEW LOCATIONS BOTH MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ101-116-118-137-138-140-SCZ042>044-047-290815- EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- 409 AM EDT TUE OCT 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST/FREEZE...PATCHY FROST WILL OCCUR ACROSS THE AREA WEDNESDAY AND THURSDAY MORNINGS. TEMPERATURES MAY APPROACH FREEZING IN A FEW LOCATIONS BOTH MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099-100-114-115-SCZ040-290815- JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE- 409 AM EDT TUE OCT 28 2008 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-290815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 409 AM EDT TUE OCT 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33/66
Nearby
Freeze Warnings in Georgia, 2008Freeze Warnings in South Carolina, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.